Patient Forum

The CyberKnife Patient Forum is designed to provide a place for people who have been diagnosed with cancer, their family and friends, to exchange useful information and provide support to one another. The Forum may also help people find answers to questions they have about the CyberKnife treatment experience. Accuray strives to facilitate these exchanges and encourage discussions. Recently we have experienced some aggressive or inappropriate spam postings. We are diligently working to resolve this issue and thank you in advance for your patience.

Birgit Fleurent, Chief Marketing Officer, Accuray Incorporated

  Print 
headache
aitgrp
Posted: Saturday, January 25, 2014 10:41 AM
Joined: 1/25/2014
Posts: 17





I am on my 6 months after treatment.  My AN has been  swelling from 2.7cm to 3cm.  I had went to ER twice due to brain edema.  
My question is why I still feel serious headache and edema after 6 months.  Is it because too much radiation?   My dose is 5 over 5 session ( Totol 25)  Will this improved ?

Thanks so much for your attention


radsrus
Posted: Sunday, January 26, 2014 1:40 PM
Joined: 10/10/2008
Posts: 4435


That dose is a little higher than we use, but it is not excessive and is certainly within the range that is acceptable. Sometimes swelling occurs, and it is more problematic when the tumor is already large. We would have been willing to treat a tumor that size however. I think you just have to wait it out. Trips to the ER however should be rare. Closer control by your doctors may be in order.

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


aitgrp
Posted: Sunday, January 26, 2014 2:42 PM
Joined: 1/25/2014
Posts: 17


I feel more comfortable hearing this.  I wish I can email you before my treatment so I can talk to my doctor.   Seems like I have to suffer more than other people.   as long as it can recover,
I will hold on if.   Thanks so much for the advice. I 'd really appreciated.

radsrus
Posted: Monday, January 27, 2014 2:55 AM
Joined: 10/10/2008
Posts: 4435


Just keep in close touch with the doctors. They owe you their support.

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


aitgrp
Posted: Monday, January 27, 2014 7:47 AM
Joined: 1/25/2014
Posts: 17


my doc gave me two months of decordrum ( from 8/6/4 to 4/2).  I tapped off last sunday and all the headache coming back.  It is not as bad as before ,  but It is still bad I cannot function myself.
what kind of support  do I need? 
Thank you so much

radsrus
Posted: Tuesday, January 28, 2014 2:27 AM
Joined: 10/10/2008
Posts: 4435


Just keeping in touch. You can't stay on Decadron forever, and it requires a fine touch to manage it.

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


aitgrp
Posted: Tuesday, January 28, 2014 8:43 AM
Joined: 1/25/2014
Posts: 17


surely,  decadron is horrible.  It makes me more weak than the tumor.
I'm glad I can get off it.   I will do my MRI this week. and call my doc to check the result.    thanks for the advice.

aitgrp
Posted: Thursday, January 30, 2014 7:41 PM
Joined: 1/25/2014
Posts: 17


I just got my MRI report I took yesterday.   it use T-2 flair imaging.  take longer than usual.

it says :   There is stable mass effect upon the fourth ventricle but increased vasogenic edema in the underlying cerebellar peduncle .  
what does it mean?   is it normal for edema?   and will this go away?

I am a litter worry. 

       

radsrus
Posted: Sunday, February 02, 2014 9:00 AM
Joined: 10/10/2008
Posts: 4435


Probably pretty normal at this point. It will get better slowly

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


aitgrp
Posted: Sunday, February 02, 2014 2:14 PM
Joined: 1/25/2014
Posts: 17


Thanks a lot ,  I feel better now.

aitgrp
Posted: Saturday, February 08, 2014 4:30 PM
Joined: 1/25/2014
Posts: 17


Sorry to bother you again   As I mentioned before,  I just tapped off decadron.   I found out I have developed facial paralysis, I cannot close my eyes, my lips dropped.   I called my doctor,  he
again asked me to go back to decadron.  My question is ,  is it from facial nerve been pressed by tumor or the facial nerve actually been damaged by radiation?  
If I don't take decadron,  will it be recovery by itself ?
Is there any other options of other medication you can suggest?  I already been taken decadron for 5 months

Thanks so much for helping with this situation.

radsrus
Posted: Saturday, February 08, 2014 6:58 PM
Joined: 10/10/2008
Posts: 4435


I can't really second guess the local doctor, but the Decadron sounds like a good idea. Allowing pressure from swelling to continue can result in more permanent damage, and if it is nerve damage Decadron won't hurt

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


aitgrp
Posted: Sunday, February 09, 2014 9:42 AM
Joined: 1/25/2014
Posts: 17


Thank you so much,  I'd really appreciated. Wishing you a good weekend.

aitgrp
Posted: Friday, February 28, 2014 7:57 AM
Joined: 1/25/2014
Posts: 17


good morning,  I just went to see my doc yesterday,  he looked up the MRI film,  and told me
my 5th and 7th nerve was pressed by the swelling .   and he want me to go back to steroid.
Could you tell me if I do not take steroid,  but wait until the swelling is over,   will the nerve
be recover?   and if I don't take the steroid,  what will it happen?

Many thanks to you

radsrus
Posted: Saturday, March 01, 2014 4:40 AM
Joined: 10/10/2008
Posts: 4435


If the doctor advised you to take steroids, the n I think that is what you should do. You can get permanent nerve damage from prolonged pressure from swelling

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


aitgrp
Posted: Saturday, March 01, 2014 1:36 PM
Joined: 1/25/2014
Posts: 17


I will follow you advise,  thanks


aitgrp
Posted: Monday, April 28, 2014 9:18 AM
Joined: 1/25/2014
Posts: 17



aitgrp
Posted: Monday, April 28, 2014 9:25 AM
Joined: 1/25/2014
Posts: 17


Hi, thanks for the advise you've given me,  now I am better ( headache stop,  facial function 80% back)   I cannot say enough how you help me through this.

Just have another question,   Can Brain MRI dictate any tumor in the eye,  my last MRI didn't say anything about eye. but i want to make sure.

Have a wonderful spring


radsrus
Posted: Monday, April 28, 2014 10:35 AM
Joined: 10/10/2008
Posts: 4435


Why would you be worried about a tumor in the eye?

 

Clinton A. Medbery, III, M.D.
St. Anthony Hospital Cyberknife Center
(405) 272-7311
buddy@swrads.org

Mail to:
Clinton A. Medbery, III, M.D.
Southwest Radiation Oncology
1011 N. Dewey Ave. #101
Oklahoma City, OK 73102

 


aitgrp
Posted: Monday, April 28, 2014 10:47 AM
Joined: 1/25/2014
Posts: 17


I always feel there's something inside, and it's a little tight when it turn around.

Maddy
Posted: Thursday, May 08, 2014 9:54 AM
Joined: 5/7/2014
Posts: 4


Hi Just wanted to know how you are feeling now, I am 36 years old male, got diagnosed with acoustic neuroma 3.2X3X2.3. I have slight numbness in left side of my face, a little pressure in left ear, but my left hearing is above normal. So, I am trying to find whether I am eligible for radiation therapy or do I have to go for surgery.
aitgrp
Posted: Wednesday, May 14, 2014 9:46 AM
Joined: 1/25/2014
Posts: 17


Sorry I didn't go to this site a while.   I am 10 months past treatment and start feeling better.
My facial problem is improved,  only 15% still a little tight.  Hearing is decreased 20%.
headache is gone.  But still feeling fatigue sometimes.  Now I am waiting my next MRI to check the tumor.       How is your decision on treatment?  My is 2.7com and my doctor said it is big among all his patients. so the swelling will be more.  I think that's what you have to prepare should be happened.   The treatment is no pain.  it just take years to cope with all the side affect. 

aitgrp
Posted: Wednesday, May 14, 2014 9:54 AM
Joined: 1/25/2014
Posts: 17


I went to a local hospital to do my cyberknife.     I heard one doctor for Stanford hospital ( dr. Steven Chang)  said tumor around 3.cm can still treat with cyberknife.  you can google his info and send him MRI for free evaluation.

 

Jump to different Forum...